MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that during an anterior cruciate ligament (acl) repair two of his biointrafix tapered screws broke.The surgeon first used the larger screw but it was too large and it broke upon insertion.He then used the smaller 7 x 30mm screw but was off axis, applied too much torque and as he turned he hand the second screw broke at the distal end.The surgeon fully removed all the broken screws pieces.The surgeon completed the procedure with a third anchor in the same bone hole as the previous two with no patient consequences or delay.The patient was a (b)(6) male with no medical conditions.The patient had no prior surgeries and had decent bone quality.Please see also medwatch report 1221934-2018-50942.

Brand Name
BIOINTRAFIX TAPERED SCREW, 7MM X 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7656206
Report Number1221934-2018-50941
Device Sequence Number13866135
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2014
Device Catalogue Number254622
Device Lot Number3573775
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2013
Initial Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR